Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lindsay116

Is This Detox Acne?

I've always had problems with acne, but not too severe. Birth control cleared my skin up, but after taking antibiotics my face took a turn for the worse. But, I don't know if that has anything to do with this. Recently, I stopped wearing makeup, stopped using drug store face wash (because I read the ingredients of what I had been using and I was so disgusted,) cut out dairy and most of the wheat from my diet, and 86'd everything except almond milk and water. For about a week and a half, I've been using coconut oil to wash my face and it really doesn't give my skin a problem, I broke out with small, unnoticeable pimples, but for some reason yesterday and today my skin is red and acne is appearing all over the place. I'm wondering if this is a result of my skin not being too keen on the coconut oil, or it's my face detoxing from all the sudden changes. If anyone has gone through similar situations, please give your advice. Thanks.

Share this post


Link to post
Share on other sites

It may be your cocoanut oil. Do you wash only with that? Cocoanut oil is quite comedogenic. I experimented with oil cleansing earlier this summer and ended up with a very red face and lots of clogged pores. It seems fine in the beginning but after a while, at least for me and for some others, it starts to cause breakouts. Perhaps try not using the oil for a while and see how your skin fares.

I started with an antibiotic last week and I don't think they are meant to cause more acne, unless you have an allergic reaction to it (which I think would look more like a rash)

Edited by syllacrostics

Share this post


Link to post
Share on other sites

It may be your cocoanut oil. Do you wash only with that? Cocoanut oil is quite comedogenic. I experimented with oil cleansing earlier this summer and ended up with a very red face and lots of clogged pores. It seems fine in the beginning but after a while, at least for me and for some others, it starts to cause breakouts. Perhaps try not using the oil for a while and see how your skin fares.

I started with an antibiotic last week and I don't think they are meant to cause more acne, unless you have an allergic reaction to it (which I think would look more like a rash)

I didn't use my coconut oil for a while, and there wasn't really a change in my face. I'm running out of options for face wash because everything I seem to use makes my skin a mess, unless it's just my skin getting used to it. I think I'll use the coconut oil for a bit more and if there's still no change, I'll switch to something else.

When I said that I meant that the antibiotics cancels out my BC, which caused the acne breakout. I don't know if that's the reason why it happened but it happened at the same time, so it was either caused by that or it was a coincidence.

Share this post


Link to post
Share on other sites

I'm not an expert on this at all, but I think the cancel-out effect that an antibiotic has on a birth control is only for the contraception protection. I don't think it could throw your hormones out of whack. I'm sorry I can't be of more help :/ I'm kind of stuck in the same position now too.. I'm not sure what's causing my acne any more either. I hope someone else can give you a more definite answer.

By the way, what sort of antibiotics were they? I'm not sure if the action for all antibiotics are the same (I'm on some now for my acne specifically). I've heard of some people who took antibiotics for an illness and then got acne from them. How long have you been taking them for?

Share this post


Link to post
Share on other sites

I'm not an expert on this at all, but I think the cancel-out effect that an antibiotic has on a birth control is only for the contraception protection. I don't think it could throw your hormones out of whack. I'm sorry I can't be of more help :/ I'm kind of stuck in the same position now too.. I'm not sure what's causing my acne any more either. I hope someone else can give you a more definite answer.

By the way, what sort of antibiotics were they? I'm not sure if the action for all antibiotics are the same (I'm on some now for my acne specifically). I've heard of some people who took antibiotics for an illness and then got acne from them. How long have you been taking them for?

It definitely does throw your hormones out of whack. I've been on antibiotics while on BC multiple times and my whole body was affected.

I was only on them for two weeks, but that was about a month ago. Took ciprofloxacin for an infection in my toe. No way it could be from that.

Share this post


Link to post
Share on other sites

If your skin is getting clogged from the oil, stopping using it for a time will most likely not be enough to have it return to normal. When I used oil to cleanse, I had to stop it entirely and only after a month and a bit of using a gentle cleanser and bp treatment did my skin get back to normal.

Share this post


Link to post
Share on other sites

If your skin is getting clogged from the oil, stopping using it for a time will most likely not be enough to have it return to normal. When I used oil to cleanse, I had to stop it entirely and only after a month and a bit of using a gentle cleanser and bp treatment did my skin get back to normal.

Okay. I will do that. Thanks for all your feedback.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×